Alert archive / Tennessee / Flash Flood Warnings in 2002
Flash Flood Warning 20, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at May 26, 2002, 5:10 PM EDT for Anderson County, Tennessee. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2002, 5:10 PM EDT (21:10 UTC)
- Expired
- May 26, 2002, 7:00 PM EDT
- In force
- 110 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Anderson County, TN
The radar
The Knoxville radar (KMRX), 72 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMRX 262110
FFWMRX
TNC001-262300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
507 PM EDT SUN MAY 26 2002
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ANDERSON COUNTY IN EAST TENNESSEE
* UNTIL 700 PM EDT
* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH VERY HEAVY RAIN 6 MILES SOUTHWEST OF LAKE CITY...
OR 7 MILES NORTHWEST OF CLINTON. THE THUNDERSTORM PRODUCING THE
FLASH FLOOD WAS DRIFTING SLOWLY NORTHEAST AROUND 5 MPH.
* LOCATIONS IN THE WARNING INCLUDE...LAKE CITY...NORRIS
NATIONAL WEATHER SERVICE DOPPLER RADAR HAS ESTIMATED THAT RAINFALL
IN EXCESS OF 3 INCHES HAS FALLEN ACROSS PARTS OF NORTHERN ANDERSON
COUNTY DURING THE PAST 2 HOURS. AN ADDITIONAL INCH OR MORE OF RAIN
CAN BE EXPECTED DURING THE NEXT HOUR.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
$$
LAT...LON 3621 8436 3607 8432 3618 8397 3624 8413
3619 84241 follow-up statement
000 WGUS74 KMRX 262214 FFSMRX TNC001-262300- FLASH FLOOD STATEMENT...CORRECTED FOR TYPO NATIONAL WEATHER SERVICE MORRISTOWN TN 606 PM EDT SUN MAY 26 2002 ...A FLASH FLOOD WARNING CONTINUES FOR ANDERSON COUNTY UNTIL 700 PM EDT... LOCATIONS IN THE WARNING INCLUDE...LAKE CITY...NORRIS. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE THUNDERSTORM THAT PRODUCED VERY HEAVY RAIN OVER PORTIONS OF NORTHERN ANDERSON COUNTY HAS WEAKENED AND MOVED OUT OF THE AREA. ONLY LIGHT TO MODERATE RAIN CONTINUES. HOWEVER...WATER LEVELS WILL BE SLOW TO RECEDE. AT 530 PM...LAW ENFORCEMENT REPORTED THAT SOME FLOODING WAS OCCURRING NEAR BRICEVILLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ LAT...LON 3619 8438 3609 8425 3621 8403 3624 8417
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at May 26, 2:43 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 26, 2:43 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 243 PM EDT SUN MAY 26 2002 COLD FRONT IS NOT WELL DEFINED...BUT APPEARS TO BE FROM ACROSS SRN PARTS OF KY OR NRN MIDDLE TN...THEN NE ACROSS ERN KY. BEST COVERAGE ON RADAR IS CURRENTLY OVER SRN PARTS OF THE CUMBERLAND PLATEAU... MOVING SLOWLY EAST INTO THE SRN VALLEY COUNTIES. ELSEWHERE...MAINLY 20-30% COVERAGE AT BEST. THUS...WILL LIMIT POPS TONIGHT TO MAINLY 30%...AND CARRY FOR JUST THE EVENING HOURS. EVENING CREW CAN MAKE ADJUSTMENTS IF CONVECTION LINGERS BEYOND THIS TIMEFRAME. A FEW LOCATIONS WILL GET SOME BRIEF SOAKING RAINS WITH THESE STORMS... BUT SEVERE THREAT SEEMS QUITE MINIMAL. FOR THE HOLIDAY INTO TUESDAY NIGHT...THIS WEAK FRONTAL BOUNDARY WASHES OUT ACROSS THE REGION...BUT THERE IS LINGERING MOISTURE AND INSTABILITY EACH DAY. THUS...FELT COMPELLED TO CARRY AT LEAST TOKEN POPS FOR THE AFTERNOONS AND EVENINGS. MOS TEMPS CLOSE AND GENERALLY ACCEPTED...AND FELT IT WAS TIME TO STOP UNDERCUTTING MINS...GIVEN THE CURRENT DEWPOINTS AND MORE CLOUDINESS FOR AT LEAST PART OF THE NIGHT. WILL ALSO ADD SOME PATCHY FOG TONIGHT WHERE BEST RAINS HAVE OCCURRED THIS AFTERNOON. OTHERWISE...MY PRELIMINARY TEMPS/POPS FOLLOW FOR COORDINATION: CHA 62/85/63/85/63 40/30/20/20/20 TYS 61/83/61/84/62 30/30/20/20/20 TRI 57/81/58/82/59 20/30/20/20/20 OQT 60/82/61/83/61 30/30/20/20/20 .MRX... NC...NONE. TN...NONE. VA...NONE. TG
Nearby
Flash Flood Warnings in Tennessee, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.